Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Having headaches, hot flashes, puffy eyes and blurred vision. Not cured by indomethacin. Safe remedy?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 706 Questions
My son has been having right sided headaches and hot flashes for years. Just started indomethacin 50mg twice daily...not helping ...this has been going on for years and no migraine medication has helped. Cat scan normal. Rt temple and eye gets tears and puffy.Sometimes extremities tingle during headache. Hot flashes also. Blurred vision rt eye and eye gets very red.
Posted Sat, 9 Mar 2013 in Headache and Migraines
Answered by Dr. Gopal Krishna Dash 2 hours later

Thanks for your query

Let me tell you that there are many causes of headache like migraine, cluster headache, tension headache, hemicrania continua, brain tumor/infection and so on. Note that migraine tension headache, cluster headache are dianoses of exclusion, i mean the secondary causes need exclusion.

The analysis of associated complaints like vomiting, redness of eyes, weakness of hands/legs, duration of headache etc will help narrow down the possibility further.

With the limited information, the possibilities in your case could be 1. Cluster headache 2. Migraine 3. hemicrania continua

I advise you to get re-evaluated by a neurologist/ headache specialist in a medical institution. The clinical interview and examination will guide further regarding the requirement of MRI scan of the brain.

If it turns out to be cluster headache (very likely), he will benefit with the following regiment:

1. Acute episodes: nasal oxygen, steroid for short duration
2. Chronic episodes; varapamil / topiramate

Please don't worry and get evaluated by a headache specialist

Hope this helps. Please get back to me if you have any questions in this issue

Best wishes
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor